Alert archive / Colorado / Special Weather Statements in 2020
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Aug 2, 2020, 5:42 PM MDT for Crowley County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2020, 5:42 PM MDT (23:42 UTC)
- Expired
- Aug 2, 2020, 6:30 PM MDT
- In force
- 48 min
- Issued by
- NWS Denver/Boulder, CO
County Crowley County, CO
The radar
The Pueblo radar (KPUX), 29 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -422 J/kg
- Mixed-layer LCL
- 2146 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
884
WWUS85 KBOU 022342
SPSBOU
Special Weather Statement
National Weather Service Denver CO
542 PM MDT Sun Aug 2 2020
COZ047-030030-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
542 PM MDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN COUNTY UNTIL
630 PM MDT...
At 542 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Rush, or 39 miles southwest of Limon, moving
southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southwestern
Lincoln County.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.
LAT...LON 3865 10406 3876 10406 3881 10397 3862 10359
3852 10390 3852 10397
TIME...MOT...LOC 2342Z 313DEG 19KT 3874 10399
$$
KRIEDERMANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:52 PM MDT, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 2, 2:52 PM MDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 252 PM MDT Sun Aug 2 2020 .SHORT TERM...(This evening through Monday) Issued at 235 PM MDT Sun Aug 2 2020 Forecast still on track with strong storms developing over the foothills. Low level moisture hanging on with dew points in the lower to mid 50s north of Denver. This air mass is still weakly capped, but the northerly component to the flow aloft is keeping most of the clouds over the mountains. We're still on track to have enough CAPE for large hail. The one complication is not a surprise. The HRRR is now trending toward more foothills convection pushing an outflow boundary eastward in the mid to late afternoon hours, before a storm drops southward out of Wyoming. This is probably right. Depending on how fast it comes eastward, it may be a little earlier than optimal for severe storms against the foothills. This might push the greatest risk a little further east--along or a little east of I-25. Another thing pointing to this is that the easterly flow isn't that strong in the I-25 corridor, it gets better further east. But the current storm over the foothills is already pretty strong, so there is some severe risk across the watch area. Main threat still looks to be hail with moderate CAPE and shear. We're seeing some heavy rain, but the storms should move fast enough to limit the flood threat to minor street flooding. This afternoon's convection should progress southeastward this evening and be out of the area by about midnight. Monday looks much like today, though a little warmer and drier so the storm intensity might be more marginal again with a bit less of a hail threat and a little more wind threat. Forecast highs are 3-5 degrees warmer and a little above guidance, which looks good. .LONG TERM...(Monday night through Sunday) Issued at 235 PM MDT Sun Aug 2 2020 On Tuesday, a persistent pattern will continue with an upper level over the Desert Southwest with a northwesterly flow aloft over eastern CO. ML CAPES still high with values 2100-2500 j/kg, and precipitable water values at or above 1 inch. SPC keeps eastern CO under a marginal risk of severe thunderstorms for Tuesday. Large hail and damaging wind gusts the main threat. A weak short wave is progged to pass to the north and east of CO around 00z Wednesday with a weak front pushing into the northeast plains. Temperatures on Wednesday will be a couple of degrees cooler. The synoptic pattern remains similar as well. The airmass over the northeast plains may be more stable with a slightly cooler airmass in place. Focus at that time may shift more to the Palmer Divide area. Thursday into Friday, a long wave trough move onto the west coast, with the ridge axis getting pushed eastward over the Southern Great Plains. The flow aloft over CO will transition to southwesterly, with weak embedded short wave, possibly moving southwest to northeast across the state late Thursday into Thursday night. Friday through Sunday, the ridge will be centered over Texas. Moisture around the ridge at that point may shift more to eastern and southern CO, with a drier airmass over the mountains. This will result in warmer temperatures and less thunderstorm coverage in the afternoon and evening. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 235 PM MDT Sun Aug 2 2020 VFR will prevail through Monday. Scattered thunderstorms in the Denver area through 02z that could produce localized MVFR visibilities. A severe storm with large hail and wind gusts to 50 knots is possible. More likely storms will produce brief heavy rain, small hail, and a couple of wind shifts with 30 knot gusts. Scattered strong storms are expected again late Monday afternoon with similar threats. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gimmestad LONG TERM...Cooper AVIATION...Gimmestad
Hazardous weather outlook, Aug 2, 11:04 AM MDT, 6 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1104 AM MDT Sun Aug 2 2020 COZ030>051-031715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1104 AM MDT Sun Aug 2 2020 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms will develop this afternoon over the Front Range mountains and the I-25 corridor. The storms will toward the southeast and will be mainly south of Denver by mid evening. A few severe storms are possible with hail up to golf ball size and wind gusts to 60 mph, along with heavy rainfall and minor flooding. The severe storm threat will mainly be over and near the foothills, west of a line from Cheyenne to Limon including the Denver metro area, from 3 PM to 7 PM. In other areas, thunderstorms will be weaker and less numerous but could still produce small hail and brief heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday There will be a good chance of showers and thunderstorms Monday through Wednesday mainly in the afternoon and evening hours. A few storms over the plains may be severe Monday and Tuesday. Large hail and damaging winds will be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed after 1 PM. Gimmestad/Cooper
In the hours before
Special weather statement, Aug 2, 4:31 PM MDT, 1 hour 11 minutes before
Special Weather Statement National Weather Service Denver CO 431 PM MDT Sun Aug 2 2020 COZ033-035-022300- Larimer and Boulder Counties Between 6000 and 9000 Feet CO- South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet CO- 431 PM MDT Sun Aug 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARIMER COUNTY UNTIL 500 PM MDT... At 430 PM MDT, Doppler radar was tracking a strong thunderstorm 5 miles southeast of Rustic, or 24 miles west of Fort Collins, moving southeast at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Rustic, Glen Haven, Buckhorn Mountain and Pingree Park. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for north central Colorado. LAT...LON 4070 10566 4074 10557 4058 10522 4041 10552 TIME...MOT...LOC 2230Z 307DEG 20KT 4064 10552 KRIEDERMAN
Special weather statement, Aug 2, 5:02 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service Denver CO
502 PM MDT Sun Aug 2 2020
COZ035-038-022345-
Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
502 PM MDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARIMER COUNTY UNTIL
545 PM MDT...
At 502 PM MDT, Doppler radar was tracking a strong thunderstorm near
Buckhorn Mountain, or 16 miles west of Fort Collins, moving southeast
at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fort Collins, northwestern Loveland, Timnath, Masonville, Carter
Lake, Cedar Cove, Buckhorn Mountain and Drake.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
north central Colorado.
LAT...LON 4054 10498 4032 10522 4045 10539 4048 10540
4047 10538 4049 10536 4050 10540 4052 10542
4054 10542 4054 10543 4059 10545 4066 10542
TIME...MOT...LOC 2302Z 299DEG 23KT 4059 10537
KRIEDERMANSpecial weather statement, Aug 2, 5:42 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
542 PM MDT Sun Aug 2 2020
COZ047-030030-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
542 PM MDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN COUNTY UNTIL
630 PM MDT...
At 542 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Rush, or 39 miles southwest of Limon, moving
southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southwestern
Lincoln County.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.
LAT...LON 3865 10406 3876 10406 3881 10397 3862 10359
3852 10390 3852 10397
TIME...MOT...LOC 2342Z 313DEG 19KT 3874 10399
KRIEDERMANThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:03 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 42 min |
| Aug 1, 6:45 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 45 min |
| Aug 2, 4:31 PM MDT | Special Weather Statement | BOU | Larimer | 29 min |
| Aug 2, 5:02 PM MDT | Special Weather Statement | BOU | Larimer | 43 min |
Nearby
Special Weather Statements in Colorado, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.